MAUDE Adverse Event Report: K2M, INC. EVEREST SPINAL SYSTEM; PEDICLE SCREW SPINAL SYSTEM

K2M, INC. EVEREST SPINAL SYSTEM; PEDICLE SCREW SPINAL SYSTEM
Catalog Number E5112-07540
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Information (3190)
Date of Event 11/15/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A comprehensive investigation was immediately initiated on receipt of the complaint.The subject product has not been returned for evaluation.Investigation is still in process.When investigation is complete, k2m inc.Will file a supplemental report indicating the findings.Insitu.
 
Event or Problem Description
On (b)(6) 2016 it was reported to k2m, inc.That a surgery took place in which the surgery time was extended by 25% due to screw not functioning as intended.Surgery took place on (b)(6) 2016.
 
Additional Manufacturer Narrative
A comprehensive investigation was immediately initiated on receipt of the complaint.The product was not returned to manufacturer for evaluation, and a thorough investigation could not be completed as the lot number has not been identified/confirmed in this case.Since the screw remains in the patient, no physical, chemical evaluation could be performed, and the root cause of the reported issue could not be ascertained.It was reported to k2m, inc.That the screws' tabs splayed open several times during screw insertion, due to over-threading the inserters, and that the tabs on one of the screws broke prematurely during final tightening of the set screw.While the tabs can break under outward, splaying forces and torsional loads, manufacturer could not replicate this incident by over -tightening the inserter, or by tightening the set screw.Therefore no root cause could be determined.While none of the implants were returned, a general review of the manufacturing and inspection records revealed no additional information.
 
Event or Problem Description
On 11.16.2016 it was reported to k2m, inc.That a surgery took place in which the surgery time was extended by 25% due to screw not functioning as intended.Surgery took place on (b)(6) 2016.

Brand Name
EVEREST SPINAL SYSTEM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key6187352
Report Number3004774118-2016-00117
Device Sequence Number1003444
Product Code NKB
UDI-Device Identifier10888857270701
UDI-Public10888857270701
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K151727
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/16/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Catalogue NumberE5112-07540
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/16/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/19/2016
Supplement Report FDA Received Date01/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5101-90161 LOT EVNY; E5112-06540 LOT UNKNOWN
Outcome Attributed to Adverse Event Other;
Patient Age45 YR
Patient Weight88